Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 211, NWS Jackson, MS

June 25, 2002Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2002, 6:09 PM CDT for Hinds County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2002, 6:09 PM CDT (23:09 UTC)
Expired
Jun 25, 2002, 6:50 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Hinds County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 252309
SVRJAN
MSC049-252350-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 650 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 2 MILES WEST OF LEARNED...OR ABOUT 9 MILES     
  SOUTH OF EDWARDS...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR EDWARDS AT 625 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3208 9070 3213 9048 3245 9057 3225 9069

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 25, 2:30 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT TUE JUN 25 2002

PERSISTENCE IS THE WORD FOR THE FORECAST PACKAGE AGAIN THIS PERIOD.
MODELS ARE FAIRLY CONSISTENT WITH INDICATING THE UPPER LOW LINGERING
OVER THE ARKLATEX THROUGH EARLY WEDNESDAY...BEFORE FILLING AND
LEAVING BEHIND A SHEAR AXIS THROUGH THE REMAINDER OF THE SHORT TERM
PACKAGE AND INTO THE EXTENDED PORTION.

THE MAIN FORECAST QUESTION FOR THE SHORT TERM WILL BE THE COVERAGE
OF CONVECTION. WITH THE UPPER SYSTEM FAIRLY STATIONARY...COVERAGE
AND PLACEMENT SHOULD BE FAIRLY SIMILAR TO THE LAST TWO DAYS. THE
AIRMASS WILL REMAIN VERY MOIST...TROPICAL IN NATURE...THROUGH THE
PERIOD. THE GREATEST COVERAGE OF PRECIP WILL BE IN THE VICINITY OF
THE UPPER LOW/SHEAR AXIS. HARD TO TIME AND ILL DEFINED SHORTWAVES
WILL ALSO LEND TO CONVECTIVE INITIATION...AS WILL OLD OUTFLOW
BOUNDARIES...HEATING AND THE SEABREEZE. WITH ALL OF THIS SAID...WILL
LEAN TOWARDS HIGH END CHANCE/LIKELY POPS WEST OF I-55...NEAREST THE
UPPER SYSTEM AND SHORTWAVES...AND CHANCE POPS IN THE EAST WHERE
CONVECTION WILL BE FIRED MAINLY WITH HEATING...OLD BOUNDARIES...AND
THE SEABREEZE.

TEMP GUIDANCE LOOKS FAIRLY DECENT. WILL BUMP DOWN THE NORTHEAST AND
EAST CENTRAL ZONES MINS FROM GUIDANCE A TAD...SINCE RUNNING A BIT
COOLER THAN FORECAST.

OTHERWISE...NO MAJOR CHANGES TO THE EXTENDED. WILL KEEP CHANCE POPS
IN EACH DAY WITH TEMPS NEAR NORMAL FOR THIS TIME OF YEAR.

PRELIM NUMBERS...
JAN 69/88/70/87/70 45454
MEI 66/89/69/89/70 44444

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

In the hours before

Special weather statement, Jun 25, 1:35 PM CDT, 4 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT TUE JUN 25 2002

...THUNDERSTORMS...
SCATTERED  THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI. THE BEST THUNDERSTORM COVERAGE SHOULD REMAIN...ALONG
AND WEST OF INTERSTATE 55. SEVERE WEATHER IS NOT EXPECTED.

AN UPPER LEVEL LOW CONTINUES TO MOVE WEST AND PULL MOISTURE INTO
THE REGION. WITH LIMITED INSTABILITY AND A STEADY OF FLOW OF
MOISTURE... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND
CONTINUE THROUGH TONIGHT. HEAVY RAIN...FREQUENT LIGHTNING AND
WIND GUSTS TO 35 MPH WILL BE POSSIBLE.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.